Alert archive / California / Wind Advisories in 2013
Wind Advisory 65, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 8, 2013, 3:29 AM PDT for Riverside County, San Diego County, California. It took effect at Oct 8, 2013, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 3:29 AM PDT (10:29 UTC)
- In effect from
- Oct 8, 2013, 5:00 PM PDT
- Expired
- Oct 9, 2013, 2:55 AM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3485 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WWUS76 KSGX 081029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 329 AM PDT TUE OCT 8 2013 ...PERIODS OF STRONG GUSTY WEST WINDS THROUGH WEDNESDAY NIGHT... .A TROUGH OF LOW PRESSURE DEVELOPING OVER THE WESTERN STATES WILL BRING PERIODS OF STRONG GUSTY SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH LATE WEDNESDAY NIGHT WITH STRONGEST WINDS WEDNESDAY THROUGH WEDNESDAY EVENING. CAZ056-058-061-062-082100- /O.NEW.KSGX.WI.Y.0065.131009T0000Z-131009T1200Z/ /O.NEW.KSGX.HW.A.0011.131009T1200Z-131010T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 329 AM PDT TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT. * WINDS THROUGH TONIGHT...AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH...INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH FOR LATE THIS AFTERNOON THROUGH TONIGHT. * WINDS FOR WEDNESDAY THROUGH WEDNESDAY NIGHT...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE WEDNESDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055-060-082100- /O.NEW.KSGX.HW.A.0011.131009T1200Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 329 AM PDT TUE OCT 8 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH...DECREASING LATE WEDNESDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
3 follow-up statements
215 WWUS76 KSGX 082006 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 106 PM PDT TUE OCT 8 2013 ...PERIODS OF STRONG GUSTY WEST WINDS THROUGH WEDNESDAY NIGHT... .A STRONG EARLY SEASON STORM OVER THE PACIFIC NORTHWEST WILL MOVE DOWN THE WEST COAST TONIGHT AND THEN ACROSS SOUTHERN CALIFORNIA WEDNESDAY AFTERNOON AND EVENING. STRONG AND POTENTIALLY DAMAGING WEST WINDS WILL INCREASE ACROSS THE MOUNTAINS AND DESERTS WEDNESDAY WITH THE STRONGEST WINDS SURFACING IN THE AFTERNOON AND EVENING. SUSTAINED WINDS FROM 25 TO 35 MPH WITH PEAK GUSTS TO 65 MPH ARE EXPECTED IN THE MOUNTAINS AND DOWN THE EASTERN SLOPES INTO THE DESERTS. CAZ056-058-061-062-090500- /O.UPG.KSGX.HW.A.0011.131009T1200Z-131010T1000Z/ /O.NEW.KSGX.HW.W.0016.131009T1200Z-131010T1000Z/ /O.CON.KSGX.WI.Y.0065.131009T0000Z-131009T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 106 PM PDT TUE OCT 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... ...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS THROUGH TONIGHT...WEST WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS TO 50 MPH. * WINDS FOR WEDNESDAY THROUGH WEDNESDAY NIGHT...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE WEDNESDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-060-090500- /O.UPG.KSGX.HW.A.0011.131009T1200Z-131010T0500Z/ /O.NEW.KSGX.HW.W.0016.131009T1200Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 106 PM PDT TUE OCT 8 2013 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 10 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE WEDNESDAY NIGHT. * TIMING...WEDNESDAY. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
289 WWUS76 KSGX 090432 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 932 PM PDT TUE OCT 8 2013 ...PERIODS OF STRONG GUSTY WEST WINDS THROUGH WEDNESDAY NIGHT... .A STRONG EARLY SEASON STORM OVER THE PACIFIC NORTHWEST WILL MOVE DOWN THE WEST COAST TONIGHT AND THEN ACROSS SOUTHERN CALIFORNIA WEDNESDAY AFTERNOON AND EVENING. STRONG AND POTENTIALLY DAMAGING WEST WINDS WILL INCREASE ACROSS THE MOUNTAINS AND DESERTS WEDNESDAY WITH THE STRONGEST WINDS SURFACING IN THE AFTERNOON AND EVENING. SUSTAINED WINDS FROM 25 TO 35 MPH WITH PEAK GUSTS TO 65 MPH ARE EXPECTED IN THE MOUNTAINS AND ON THE ADJACENT DESERT SLOPES. CAZ056-058-061-062-091230- /O.CON.KSGX.HW.W.0016.131009T1200Z-131010T1000Z/ /O.CON.KSGX.WI.Y.0065.000000T0000Z-131009T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 932 PM PDT TUE OCT 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM PDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS THROUGH TONIGHT...WEST WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS TO 50 MPH. * WINDS FOR WEDNESDAY THROUGH WEDNESDAY NIGHT...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE WEDNESDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-060-091230- /O.CON.KSGX.HW.W.0016.131009T1200Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 932 PM PDT TUE OCT 8 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT WEDNESDAY. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE WEDNESDAY NIGHT. * TIMING...BEGINNING EARLY WEDNESDAY MORNING. TAPERING OFF WEDNESDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
434 WWUS76 KSGX 090955 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 AM PDT WED OCT 9 2013 ...STRONG WEST WINDS TODAY AND TONIGHT... .A STRONG EARLY SEASON STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA TODAY AND TONIGHT. STRONG WEST WINDS WILL INCREASE ACROSS THE MOUNTAINS AND DESERTS TODAY WITH THE STRONGEST WINDS SURFACING IN THE AFTERNOON AND EVENING. SUSTAINED WINDS FROM 25 TO 35 MPH WITH PEAK GUSTS TO 65 MPH ARE EXPECTED IN THE MOUNTAINS AND ON THE ADJACENT DESERT SLOPES. WINDS WILL DECREASE LATE TONIGHT. CAZ056-058-061-062-091100- /O.CAN.KSGX.WI.Y.0065.000000T0000Z-131009T1200Z/ /O.EXT.KSGX.HW.W.0016.131009T1000Z-131010T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 255 AM PDT WED OCT 9 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. * WINDS THROUGH TONIGHT...WEST 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE TONIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-060-091100- /O.EXT.KSGX.HW.W.0016.131009T1000Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 255 AM PDT WED OCT 9 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE TONIGHT. * TIMING...TODAY AND TONIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 3:25 AM PDT, 4 minutes earlier.
Area forecast discussion, Oct 8, 3:25 AM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
325 AM PDT TUE OCT 8 2013
.SYNOPSIS...
A DEVELOPING TROUGH OF LOW PRESSURE OVER THE WESTERN STATES WILL
BRING STRONGER ONSHORE FLOW TODAY WITH COOLING...GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS...AND A RETURN OF THE MARINE LAYER WITH
COASTAL LOW CLOUDS AND FOG. FOR WEDNESDAY THROUGH EARLY THURSDAY...A
COLD LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING MORE COOLING...
SHOWERS...AND STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS.
FOR FRIDAY THROUGH NEXT WEEK WEEKEND...A NORTHWEST FLOW PATTERN WILL
BRING DRYING AND SLOW WARMING.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH THURSDAY)...
A TROUGH OF LOW PRESSURE DEVELOPING OVER THE WESTERN STATES WILL
BRING STRONGER ONSHORE FLOW TODAY WITH COOLING...GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS...AND A RETURN OF THE MARINE LAYER WITH
COASTAL LOW CLOUDS AND FOG. HIGH TEMPERATURES WILL COOL AROUND 5
DEGREES TODAY...EXCEPT AROUND 10 DEGREES FOR VALLEY AND INLAND
COASTAL AREAS. WEST WINDS WILL GUST TO AROUND 40 MPH IN THE
MOUNTAINS AND DESERTS. THE MARINE LAYER HAS DEEPENED TO AROUND 1500
FEET WITH SATELLITE IMAGERY SHOWING AREAS OF STRATUS DEVELOPING OVER
THE COASTAL WATERS AND SPREADING LOCALLY INLAND INTO THE WESTERN
VALLEYS. COVERAGE SHOULD CONTINUE TO INCREASE THROUGH SUNRISE.
A CLOSED LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST THIS EVENING
WILL MOVE QUICKLY SOUTHWARD INTO SOUTHERN CALIFORNIA FOR WEDNESDAY
EVENING...THEN EASTWARD TO NEAR THE FOUR CORNERS THURSDAY. WINDS FOR
THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES WILL
STRENGTHEN TO ADVISORY STRENGTH WITH GUSTS TO AROUND 50 MPH FOR LATE
THIS AFTERNOON THROUGH LATE TONIGHT. ONSHORE FLOW AND FLOW ALOFT
WILL STRENGTHEN FURTHER FOR WEDNESDAY THROUGH WEDNESDAY EVENING WITH
THE MAIN JET CORE ALOFT MOVING ACROSS FAR SOUTHERN CALIFORNIA. A
HIGH WIND WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND DESERTS.
STRONGEST WINDS ARE EXPECTED IN THE SAN DIEGO COUNTY MOUNTAINS WITH
STRONGER GUSTS FOR THE SAN BERNARDINO COUNTY MOUNTAIN AND DESERT
AREAS MORE ISOLATED.
HIGH TEMPERATURES FOR WEDNESDAY WILL BE ANOTHER 5 TO 10 DEGREES
COOLER NEAR THE COAST AND ANOTHER 10 TO 15 DEGREES COOLER FARTHER
INLAND WITH HIGH TEMPERATURES AROUND 10 DEGREES BELOW AVERAGE NEAR
THE COAST AND 15 TO 25 DEGREES BELOW AVERAGE FARTHER INLAND. THIS
WILL RESULT IN HIGH TEMPERATURES FOR MANY AREAS 25 TO 35 DEGREES
COOLER THAN THE WARMEST TEMPERATURES THIS PAST WEEKEND.
LIGHT PRECIPITATION MAY DEVELOP OVER ORANGE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES LATE TONIGHT INTO WEDNESDAY MORNING. THE MAIN
PERIOD OF PRECIPITATION IS EXPECTED TO MOVE SOUTHWARD ACROSS FAR
SOUTHERN CALIFORNIA LATE WEDNESDAY AFTERNOON AND EARLY WEDNESDAY
EVENING WITH THE COLD FRONT. UPPER DIVERGENCE ASSOCIATED WITH THE
LEFT FRONT EXIT REGION OF A CYCLONICALLY CURVED UPPER JET SHOULD
HELP TO FOCUS MOISTURE AND LIFT ALONT THE SOUTH SLOPES OF THE SAN
BERNARDINO COUNTY MOUNTAINS. SNOW LEVELS WILL FALL TO 5500 TO 6000
FEET FOR WEDNESDAY AFTERNOON AND EVENING. RAINFALL AMOUNTS ARE
EXPECTED TO RANGE FROM AROUND ONE TENTH TO LOCALLY ONE QUARTER INCH
NEAR THE COAST TO ONE HALF TO LOCALLY ONE INCH IN THE MOUNTAINS WITH
MOSTLY ONE TENTH INCH OR LESS IN THE DESERTS. IN THE MOUNTAINS...A
FEW INCHES OF SNOWFALL IS POSSIBLE ABOVE 6000 FEET WITH LOCAL
AMOUNTS OF 4 TO 8 INCHES ABOVE 7500 TO 8000 FEET.
SHOWERS WILL DECREASE AND END FROM THE NORTH LATE WEDNESDAY NIGHT.
PARTLY CLOUDY AND A LITTLE WARMER FOR THURSDAY.
&&
.LONG TERM (FRIDAY THROUGH MONDAY)...
A GENERAL WEST NORTHWEST FLOW PATTERN WILL PREVAIL WITH SHORTWAVES
MOVING BY TO THE NORTH. ON SUCH LOW PRESSURE SYSTEM WILL MOVE
THROUGH THE PACIFIC NORTHWEST SUNDAY INTO THE GREAT BASIN MONDAY AND
NORTHERN AND CENTRAL ROCKIES TUESDAY WITH SOME SPREAD AMONG THE
GLOBAL MODELS ON THE TIMING AND AMPLITUDE OF THIS SYSTEM. FOR
SOUTHERN CALIFORNIA...IT SHOULD BE DRY WITH HIGH TEMPERATURES SLOW
WARMING TOWARD SEASONAL LEVELS. THERE COULD BE SOME HIGH CLOUDS AT
TIMES AND SOME PATCHY STRATUS IS POSSIBLE NEAR THE COAST.
&&
.AVIATION...
080900Z...LOW CLOUDS WILL CONTINUE TO DEVELOP OVER COASTAL AREAS AND
WESTERN VALLEYS THIS MORNING WITH BASES OF AROUND 1200 FEET ASL AND
TOPS TO 2000 FEET. CLEARING WILL OCCUR BY 18-20Z...BUT SOME COASTAL
LOCATIONS COULD HAVE LINGERING BROKEN CONDITIONS THROUGH THE
AFTERNOON. LOW CLOUDS WILL PUSH RAPIDLY ASHORE AND INLAND AFTER 00Z
WITH BASES AROUND 1500-2000 FEET ASL AND TOPS RISING TO 3500-4000
FEET OVERNIGHT...FILLING THE COASTAL BASIN. FOG WITH SOME OBSCURED
TERRAIN WILL DEVELOP WHERE CLOUDS HIT THE COASTAL MOUNTAIN SLOPES.
&&
.MARINE...
A COLD FRONT WILL BRING STRONGER WEST AND SOUTHWEST WINDS WEDNESDAY
INTO THURSDAY...WITH GUSTS TO 25 KNOTS MAINLY WEDNESDAY NIGHT. A 4-6
FOOT SHORT-PERIOD SWELL WILL ACCOMPANY THE WINDS. A SMALL CRAFT
ADVISORY IS PROBABLE FOR WEDNESDAY NIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM NOON TO 10 PM PDT WEDNESDAY ABOVE
6000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY
FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS... SAN
DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT
FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN
DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR
THE APPLE AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY
MOUNTAINS.
PZ...NONE.
&&
PUBLIC...17
AVIATION/MARINE...MMHazardous weather outlook, Oct 7, 5:24 AM PDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 524 AM PDT MON OCT 7 2013 CAZ042-043-048-050-057-080000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 524 AM PDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEDNESDAY AND WEDNESDAY NIGHT...THE FIRST STORM OF THE SEASON WILL BRING SCATTERED SHOWERS...COOLER WEATHER AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ055-056-058-080000- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 524 AM PDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEDNESDAY AND WEDNESDAY NIGHT...THE FIRST WINTER STORM OF THE SEASON WILL BRING SHOWERS WITH SNOW POSSIBLE ABOVE 5500 FEET IN THE SAN BERNARDINO AND SAN JACINTO MOUNTAINS. STRONG WESTERLY WINDS FROM 20 TO 30 MPH WITH GUST TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ060>062-080000- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 524 AM PDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEDNESDAY AND WEDNESDAY NIGHT...A COLD PACIFIC STORM WILL BRING GUSTY WEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:29 AM PDT | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 10 hr |
| Oct 8, 3:29 AM PDT | Winter Weather Advisory | SGX | Riverside, San Bernardino | 47 hr |
| Oct 8, 11:56 AM PDT | Small Craft Advisory | SGX | 39 hr | |
| Oct 8, 1:06 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 37 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.